MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ONLINE TDM VANCOMYCIN GEN.3; VANCOMYCIN ASSAY

ROCHE DIAGNOSTICS ONLINE TDM VANCOMYCIN GEN.3; VANCOMYCIN ASSAY
Catalog Number 08058849190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated the reagent pack used for the initial results was stored at room temperature for an extended period.The customer stated that they used a refrigerated reagent pack for the repeat results.The serial number of the customer's cobas pro c 503 analytical unit is 22m6-01.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable vanc3 vancomycin results from five patient samples tested on the cobas pro c 503 analytical unit.The initial results were reported outside of the laboratory.The results were questioned by the physician as higher results were expected, prompting the rerun of the patient samples.Sample 1.The initial result was 6 ug/ml.The repeat result was 10 ug/ml.Sample 2.The initial result was 6 ug/ml.The repeat result was 14 ug/ml.Sample 3.The initial result was 6 ug/ml.The repeat result was 12 ug/ml.Sample 4.The initial result was 6 ug/ml.The repeat result was 16 ug/ml.Sample 5.The initial result was 4 ug/ml.The repeat result was 16 ug/ml.The repeat results were deemed correct.
 
Additional Manufacturer Narrative
The field service engineer (fse) inspected the analyzer and determined that the event was caused by calibration and qc errors.The customer performed reruns and precision checks with successful results.The customer stated the reagent pack used for the initial results was stored at room temperature for an extended period.Product labeling states "storage and stability - shelf life at 2-8 °c: see expiration date on cobas c pack label; onboard in use and refrigerated on the analyzer: 12 weeks." the field service engineer (fse) inspected the analyzer and determined that the event was caused by calibration and qc errors.Good laboratory practice precludes running and/or reporting patient results when quality control has failed or not been performed.The investigation did not identify a product problem.

Brand Name
ONLINE TDM VANCOMYCIN GEN.3
Common Device Name
VANCOMYCIN ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18397226
Report Number1823260-2023-04176
Device Sequence Number14471267
Product Code LEH
UDI-Device Identifier07613336121627
UDI-Public07613336121627
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K152245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number08058849190
Device Lot Number70189301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown